Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 313, NWS Wichita, KS

June 15, 2008Harper County, Kingman County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2008, 7:55 PM CDT for Harper County, Kingman County, Kansas. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2008, 7:55 PM CDT (00:55 UTC)
Expired
Jun 15, 2008, 9:00 PM CDT
In force
65 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Harper County, KS, Kingman County, KS

The radar

The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 8:07 PM CDTHAIL 0.882 Ese Spivey, KS
Jun 15, 8:15 PM CDTHAIL 12 Ese Spivey, KS
Jun 15, 8:20 PM CDTHAIL 1.252 Ese Spivey, KS
Jun 15, 8:24 PM CDTHAIL 1.255 Se Zenda, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2416 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1906 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 160056
SVRICT
KSC077-095-160200-
/O.NEW.KICT.SV.W.0313.080616T0055Z-080616T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 900 PM CDT.

* AT 750 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR SPIVEY...OR 14 MILES SOUTH OF KINGMAN...AND MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CLEVELAND...HARPER...RAGO...RUNNYMEDE...SPIVEY...ZENDA...CRYSTAL
  SPRINGS.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3755 9780 3719 9798 3735 9831 3755 9830
TIME...MOT...LOC 0055Z 298DEG 12KT 3745 9816

$$

LAWSON
5 follow-up statements
000 
WWUS53 KICT 160104
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT SUN JUN 15 2008

KSC077-095-160200-
/O.CON.KICT.SV.W.0313.000000T0000Z-080616T0200Z/
KINGMAN KS-HARPER KS-
805 PM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HARPER AND SOUTHERN KINGMAN COUNTIES UNTIL 900 PM CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
SPIVEY...OR 16 MILES SOUTH OF KINGMAN...MOVING SOUTHEAST AT 22 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR HARPER BY 825 PM CDT.

THE TOWNS OF SPIVEY...RAGO...CRYSTAL SPRINGS AND RUNNYMEDE ARE ALSO
IN THE PATH OF THIS DANGEROUS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3755 9780 3719 9798 3735 9831 3755 9830
TIME...MOT...LOC 0105Z 316DEG 24KT 3740 9814

$$

LAWSON
000 
WWUS53 KICT 160116
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
816 PM CDT SUN JUN 15 2008

KSC077-095-160200-
/O.CON.KICT.SV.W.0313.000000T0000Z-080616T0200Z/
KINGMAN KS-HARPER KS-
816 PM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HARPER AND SOUTHERN KINGMAN COUNTIES UNTIL 900 PM CDT...

AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
LOCATED NEAR SPIVEY...OR 16 MILES SOUTH OF KINGMAN...MOVING SOUTHEAST
AT 11 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR HARPER BY 900 PM CDT.

THE TOWNS OF SPIVEY...RAGO AND RUNNYMEDE ARE ALSO IN THE PATH OF THIS
DANGEROUS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. TAKE 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3755 9780 3719 9798 3735 9831 3755 9830
TIME...MOT...LOC 0116Z 310DEG 10KT 3742 9815

$$

LAWSON
000 
WWUS53 KICT 160122
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT SUN JUN 15 2008

KSC077-095-160200-
/O.CON.KICT.SV.W.0313.000000T0000Z-080616T0200Z/
KINGMAN KS-HARPER KS-
821 PM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HARPER AND SOUTHERN KINGMAN COUNTIES UNTIL 900 PM CDT...

AT 820 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
LOCATED NEAR SPIVEY...OR 17 MILES SOUTH OF KINGMAN...MOVING SOUTHEAST
AT 12 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES WEST OF HARPER BY 900 PM CDT.

THE TOWNS OF SPIVEY AND CRYSTAL SPRINGS ARE ALSO IN THE PATH OF THIS
DANGEROUS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING HALF DOLLAR SIZE HAIL.

LAT...LON 3755 9780 3719 9798 3735 9831 3755 9830
TIME...MOT...LOC 0121Z 335DEG 13KT 3740 9819

$$

LAWSON
000 
WWUS53 KICT 160137
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT SUN JUN 15 2008

KSC077-095-160200-
/O.CON.KICT.SV.W.0313.000000T0000Z-080616T0200Z/
KINGMAN KS-HARPER KS-
837 PM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HARPER AND SOUTHERN KINGMAN COUNTIES UNTIL 900 PM CDT...

AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF CRYSTAL SPRINGS...OR 17 MILES NORTHWEST
OF ANTHONY...MOVING SOUTHEAST AT 13 MPH.

THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN HARPER
AND SOUTHERN KINGMAN COUNTIES...INCLUDING THE TOWN OF CRYSTAL
SPRINGS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING HALF DOLLAR SIZE HAIL.

LAT...LON 3755 9780 3719 9798 3735 9831 3755 9830
TIME...MOT...LOC 0137Z 325DEG 11KT 3734 9820

$$

LAWSON
000 
WWUS53 KICT 160144
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT SUN JUN 15 2008

KSC077-095-160200-
/O.CON.KICT.SV.W.0313.000000T0000Z-080616T0200Z/
KINGMAN KS-HARPER KS-
844 PM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HARPER AND SOUTHERN KINGMAN COUNTIES UNTIL 900 PM CDT...

AT 839 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF RAGO...OR 13 MILES SOUTHEAST OF
KINGMAN...MOVING EAST AT 13 MPH.

THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN HARPER
AND SOUTHERN KINGMAN COUNTIES.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3755 9780 3719 9798 3735 9831 3755 9830
TIME...MOT...LOC 0144Z 269DEG 12KT 3749 9795

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:43 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 15, 7:43 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT SUN JUN 15 2008

.UPDATE...
MESO-UPDATE...STRONG TO LOCALLY SEVERE CONVECTION IS EXPECTED TO
DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL KANSAS...MAINLY WEST AND
SOUTH OF WICHITA...FOR THE REST OF THE EVENING. LATEST MESO DATA
SHOWED RAPIDLY DIMINISHING INHIBITION WHERE AREA OF ACCAS HAS
EXPLODED IN THE LAST HOUR...ACROSS RENO/KINGMAN AND HARPER COUNTIES.
CAPE VALUES AROUND 3000 J/KG IN AREA OF INCREASING LOW LEVEL
MOISTURE CONVERGENCE TO THE SOUTHWEST OF MESO-OUTFLOW BOUNDARY
SHOULD ALLOW CONVECTION TO DEEPEN...WITH STORM MOVEMENT TO THE
SOUTHEAST...AFFECTING AREAS JUST WEST AND SOUTH OF WICHITA. OTHER
STRONG STORMS WILL CONTINUE TO AFFECT FAR SOUTHEAST KANSAS.

KED

&&

.PREV DISCUSSION... /ISSUED 618 PM CDT SUN JUN 15 2008/

AVIATION...
FOR THE 00Z TAF SUITE...COMBINATION OF SYNOPTIC AND
SUB-SYNOPTIC (MESO) BOUNDARIES WILL BE THE FOCUS FOR
CONVECTION THRU THE FIRST PART OF FORECAST VALID PERIOD.
SLOW MOVING COLD FRONT WILL CONTINUE ITS SAG SOUTHWARD
THIS EVENING ACROSS CENTRAL KANSAS...WHILE MESO-OUTFLOW
BOUNDARIES AFFECT SOUTH CENTRAL/SOUTHEAST KANSAS. WILL
CONTINUE TO KEEP VCTS IN ALL TAF SITES THROUGH 06Z...WITH
TEMPO GROUP AT FORECAST ISSUANCE FOR KCNU. AFTER 06Z IT
APPEARS RELATIVELY BETTER CHANCES WILL RESIDE ACROSS
SOUTH CENTRAL AND SOUTHEAST KANSAS BEFORE PUSHING SOUTH
OF THE AREA TOWARD MONDAY MORNING. OTHERWISE...GENERALLY
VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THRU THE
FORECAST VALID PERIOD.

KED

PREV DISCUSSION... /ISSUED 240 PM CDT SUN JUN 15 2008/

DISCUSSION...

MAIN FORECAST CONCERNS ARE SEVERE WEATHER/FLOODING POTENTIAL THIS
AFTERNOON INTO TONIGHT.

TONIGHT-MONDAY NIGHT:
SURFACE COLD FRONT EXTENDS FROM NWRN KS INTO FAR SERN NEBRASKA THIS
PM. MCS OVER MISSOURI HAS LAID OUT AN OUTFLOW BOUNDARY ACROSS EAST
CENTRAL KS. AIRMASS IS EXTREMELY UNSTABLE IN SERN KS SOUTH OF
OUTFLOW BOUNDARY/FRONT...WHILE CENTRAL/SOUTH CENTRAL KS ARE TRYING
TO RECOVER FROM A SMALLER DECAYING MCS THIS AM WHICH DRIED OUT THE
LOW-LEVELS. WITH WINDS NOW BECOMING SOUTHERLY AREAWIDE...UPPER
60S/LOWER 70S DWPTS SHOULD GRADUALLY WORK NWD INTO S-CNTRL/CENTRAL
KS BY LATE PM/EVE. THIS SHOULD CREATE A VERY UNSTABLE TO EXTREMELY
UNSTABLE AIRMASS AREAWIDE BY 00Z...WITH 35-40KT OF DEEP LAYER SHEAR
SUPPORTIVE OF SUPERCELL STRUCTURES. DAMAGING WINDS/VERY LARGE HAIL
APPEAR THE MAIN THREATS...ALTHOUGH A BRIEF TORNADO IS POSSIBLE GIVEN
THE EXTREME INSTABILITY AND POSSIBLE STORM-BOUNDARY INTERACTIONS.
NEW CONVECTIVE DEVELOPMENT IS UNDERWAY ALONG FRONT IN NRN KS...AND
THE OUTFLOW BOUNDARY MAY ALSO LIGHT UP A FEW SEVERE STORMS THIS
PM/EVE. THE GFS/NAM-WRF BOTH SHOW IMPRESSIVE 1000-850 FN CONVERGENCE
ALONG THE FRONT AS IT WORKS SLOWLY SWD ACROSS OUR AREA LATER THIS
PM/TONIGHT. THEREFORE...WILL CONTINUE TO MAINTAIN A CHANCE OF SEVERE
STORMS LATE THIS PM/EVE IN OUR AREA...WITH HIGHEST POPS IN SERN KS
WHERE DEEPEST MOISTURE WILL RESIDE ON EASTERN EDGE OF WARMER
MID-LEVEL TEMPERATURES. WARM CLOUD DEPTHS OF 3-4KM WILL SUPPORT VERY
EFFICIENT RAINFALL PRODUCING STORMS SO FLASH FLOOD WATCH LOOKS VALID
FOR SERN KS WHERE RECENT FLOODING HAS OCCURRED OR IS STILL ONGOING
ON A COUPLE RIVERS.

AS THE FRONT SLIDES SWD OUT OF KS LATER TONIGHT INTO
MONDAY...PRECIPITATION CHANCES WILL DIMINISH TO SLIGHT CHANCES ALONG
OUR SWRN TIER COUNTIES WITH BETTER RAIN PROSPECTS SHIFTING INTO OKLAHOMA.

TUESDAY-SUNDAY:
UPPER RIDGE WILL REMAIN OVER MEXICO AND THE SRN ROCKIES INTO FRIDAY
WITH WEAK-MODERATE NWRLY FLOW ALOFT OVER KANSAS. NEARLY STATIONARY
FRONTAL BOUNDARY WILL REMAIN FROM THE CENTRAL/SOUTHERN HIGH PLAINS
INTO OKLAHOMA TUES INTO WED BEFORE LIFTING NWD INTO KS THURS/FRI
AHEAD OF A DISTURBANCE IN THE NW FLOW ALOFT. THE HIGHER T-STORM
CHANCES SHOULD REMAIN JUST TO OUR SW TUES-WED BUT WILL KEEP SOME LOW
POPS GOING ESPECIALLY IN OUR SWRN COUNTIES. BY
THURS/FRI...PRECIPITATION CHANCES SHOULD SHIFT NWD UP INTO KS AND
OUR POPS MAY NEED ADJUSTED UPWARD WITH TIME. SLIGHTLY BELOW NORMAL
HIGHS EXPECTED GIVEN EASTERLY COMPONENT MUCH OF THIS TIME PERIOD.
FOR SAT AND SUN...THE MODELS INDICATE THE UPPER RIDGE MAY SHIFT A
BIT NEWD TO ENCOMPASS MORE OF THE CENTRAL/SOUTHERN PLAINS. THIS
SHOULD ALLOW FOR WARMING TEMPERATURES AND LESSER PRECIPITATION
CHANCES FOR THE WEEKEND.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  82  62  80 /  40  20  20  20
HUTCHINSON      65  81  61  80 /  40  20  20  20
NEWTON          65  81  59  80 /  40  20  10  20
ELDORADO        65  82  58  79 /  60  20  10  20
WINFIELD-KWLD   66  84  63  80 /  50  20  20  20
RUSSELL         61  80  58  81 /  30  10  10  20
GREAT BEND      63  80  59  80 /  30  10  20  20
SALINA          63  81  61  81 /  30  10  10  20
MCPHERSON       64  81  61  80 /  40  10  10  20
COFFEYVILLE     66  82  61  80 /  90  20  20  20
CHANUTE         66  81  57  79 /  90  20  10  10
IOLA            65  81  57  79 /  90  20  10  10
PARSONS-KPPF    66  81  60  79 /  80  20  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR KSZ070>072-094>096-098>100.

&&
Hazardous weather outlook, Jun 15, 3:07 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
307 PM CDT SUN JUN 15 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-162015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
307 PM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE AREA LATE THIS
AFTERNOON INTO TONIGHT. SCATTERED SEVERE THUNDERSTORMS WILL
DEVELOP ALONG THE FRONT IN A VERY UNSTABLE AIRMASS. THE HIGHEST
PROBABILITY FOR SEVERE WEATHER WILL BE FOR THAT AREA EAST OF A
LINE FROM LINCOLN TO EL DORADO TO ARKANSAS CITY. A FEW OF THE
STORMS MAY BE SUPERCELLS TRACKING TO THE SOUTHEAST AT 15 MPH.
DESTRUCTIVE WIND GUSTS AND VERY LARGE HAIL ARE THE MAIN
THREATS...HOWEVER A BRIEF TORNADO IS ALSO A POSSIBILITY.

THE STORMS MAY CONGEAL INTO A COMPLEX OF SEVERE STORMS WHICH WILL
DRIVE SOUTHWARD THROUGH THE AREA INTO THE EVENING HOURS. THIS
COMPLEX OF STORMS MAY PRODUCE DAMAGING WINDS TO 80 MPH...LARGE
HAIL...AND VERY HEAVY RAINFALL IN A SHORT DURATION. THIS COULD
RESULT IN ADDITIONAL FLOODING PROBLEMS IN SOUTHEASTERN KANSAS.
PLEASE REFER TO THE FLASH FLOOD WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...BUT THESE
STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.

MORE THUNDERSTORM COMPLEXES MAY MOVE THROUGH THE AREA FROM TUESDAY
THROUGH FRIDAY NIGHT. THESE THUNDERSTORM COMPLEXES WILL MAINLY
MOVE THROUGH DURING THE NIGHT...BUT COULD LINGER INTO THE MORNING
HOURS. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH MORE HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND
EVENING ACROSS ALL OF CENTRAL...SOUTH CENTRAL AND SOUTHEASTERN
KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

In the hours before

Special weather statement, Jun 15, 6:01 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT SUN JUN 15 2008

KSZ100-152330-
LABETTE-
601 PM CDT SUN JUN 15 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE COUNTY...

AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF PARSONS...AND MOVING SOUTHEAST
AT 21 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Jun 15, 6:26 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT SUN JUN 15 2008

KSZ095-160000-
WILSON-
626 PM CDT SUN JUN 15 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WILSON COUNTY...

AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF BUFFALO...OR 13 MILES SOUTH OF
YATES CENTER...AND MOVING SOUTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Jun 15, 6:52 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
652 PM CDT SUN JUN 15 2008

KSZ100-160015-
LABETTE-
652 PM CDT SUN JUN 15 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE COUNTY...

AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR OSWEGO...OR 12 MILES SOUTHEAST OF
PARSONS...AND MOVING SOUTHEAST AT 12 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Jun 15, 7:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
746 PM CDT SUN JUN 15 2008

KSZ082-160115-
KINGMAN-
746 PM CDT SUN JUN 15 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN COUNTY...

AT 740 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR ZENDA...OR 14 MILES SOUTH OF KINGMAN...AND MOVING EAST AT 16
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:42 PM CDTSevere Thunderstorm WarningICTHarper, Kingman63 min
Jun 15, 8:48 PM CDTFlash Flood WarningICTHarper, Kingman3 hr
Jun 15, 8:51 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner54 min
Jun 15, 9:20 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner55 min
Jun 15, 9:36 PM CDTSevere Thunderstorm WarningICTHarper54 min
Jun 15, 9:58 PM CDTAreal Flood WarningICTSedgwick, Sumner2 hr
Jun 15, 10:28 PM CDTSevere Thunderstorm WarningICTHarper35 min
Jun 15, 10:31 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick35 min
Jun 15, 10:43 PM CDTSevere Thunderstorm WarningICTCowley, Sumner45 min
Jun 16, 1:13 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery36 min
Jun 16, 7:52 AM CDTAreal Flood WarningICTButler5 hr
Jun 16, 8:29 AM CDTSevere Thunderstorm WarningICTRussell24 min
Jun 16, 9:12 AM CDTSevere Thunderstorm WarningICTBarton, Rice36 min
Jun 16, 9:26 AM CDTSevere Thunderstorm WarningICTBarton64 min
Jun 16, 10:31 AM CDTAreal Flood WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more5 hr
Jun 16, 10:57 AM CDTAreal Flood WarningICTReno5 hr
Jun 16, 11:20 AM CDTSevere Thunderstorm WarningICTKingman, Reno55 min
Jun 16, 11:35 AM CDTAreal Flood WarningICTHarvey, Sedgwick5 hr
Jun 16, 12:19 PM CDTAreal Flood WarningICTKingman6 hr
Jun 16, 12:48 PM CDTSevere Thunderstorm WarningICTHarper, Sumner57 min
Jun 16, 1:13 PM CDTAreal Flood WarningICTCowley, Harper, Sumner5 hr
Jun 16, 3:29 PM CDTAreal Flood WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more8 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.